Alert archive / Kansas / Special Weather Statements in 2012
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jun 30, 2012, 10:28 PM CDT for 4 counties in Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2012, 10:28 PM CDT (03:28 UTC)
- Expired
- Jun 30, 2012, 11:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Dodge City, KS
Counties Ford County, KS, Gray County, KS, Hodgeman County, KS, Meade County, KS
The radar
The Dodge City radar (KDDC), 7 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.5 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 295 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 3515 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
152 WWUS83 KDDC 010328 SPSDDC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1028 PM CDT SAT JUN 30 2012 KSZ063-064-076>080-086>088-010415- CLARK-EDWARDS-FINNEY-FORD-GRAY-HASKELL-HODGEMAN-KIOWA-MEADE-SEWARD- 1028 PM CDT SAT JUN 30 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HASKELL...FORD...GRAY... HODGEMAN...NORTHEASTERN SEWARD...NORTHERN KIOWA...NORTHERN MEADE... NORTHWESTERN CLARK...SOUTHEASTERN FINNEY AND SOUTHWESTERN EDWARDS COUNTIES... AT 1027 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HANSTON TO 6 MILES SOUTH OF PIERCEVILLE...MOVING SOUTHEAST AT 35 MPH. WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS. LAT...LON 3763 9914 3714 10065 3793 10085 3826 9978 TIME...MOT...LOC 0328Z 333DEG 30KT 3807 9976 3779 10064 $$ WAH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jun 30, 3:10 PM CDT, 7 hours 18 minutes earlier.
Area forecast discussion, Jun 30, 3:10 PM CDT, 7 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 310 PM CDT SAT JUN 30 2012 ...UPDATED TO THE LONG TERM DISCUSSION... .SYNOPSIS... ISSUED AT 1225 PM CDT SAT JUN 30 2012 WV IMAGERY AND 12Z UPPER AIR ANALYSIS INDICATE AN UPPER LEVEL SHORTWAVE TROUGH OF LOW PRESSURE TRANSITIONING SLOWLY EAST ACROSS THE WESTERN HIGH PLAINS OF SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. THIS FEATURE IS HELPING TO PRODUCE A FEW ISOLATED SHOWERS ACROSS NORTH CENTRAL KANSAS EARLY THIS AFTERNOON. MEANWHILE, AN UPPER LEVEL RIDGE OF HIGH PRESSURE IS SET UP ACROSS THE DESERT SOUTHWEST WHILE A GENERAL WESTERLY FLOW ALOFT PERSISTS ACROSS THE NORTHERN PLAINS. NEAR THE SURFACE, A SURFACE TROUGH OF LOW PRESSURE EXTENDS SOUTHWEST FROM SOUTH CENTRAL NEBRASKA DOWN ACROSS WESTERN KANSAS. SURFACE DEWPOINTS ARE GENERALLY IN THE 50S(F) ACROSS SOUTH CENTRAL AND SOUTHWEST KANSAS. && .SHORT TERM...(THIS EVENING THROUGH TOMORROW) ISSUED AT 132 PM CDT SAT JUN 30 2012 SHORT TERM MODELS INDICATE A SECONDARY UPPER LEVEL SHORTWAVE EJECTING EAST OUT OF THE ROCKIES TONIGHT EVEN AS LARGE SCALE UPPER LEVEL RIDGING BEGINS TO REBUILD ACROSS THE CENTRAL PLAINS. HOWEVER, WIDESPREAD SHOWER AND THUNDERSTORM CHANCES ARE NOT THAT GREAT WITH A FAIRLY WEAK FLOW ALOFT STILL IN PLACE ACROSS THE WESTERN HIGH PLAINS. REGARDLESS, ENOUGH INSTABILITY EXISTS THAT A FEW ISOLATED THUNDERSTORMS WILL BE POSSIBLE IN THE VICINITY OF THE SURFACE TROUGH LATE THIS AFTERNOON AND EVENING ONCE THE CAP WEAKENS. THE BEST CHANCE FOR ANY STORM DEVELOPMENT WILL BE ACROSS WEST CENTRAL AND CENTRAL KANSAS WHERE THE PROXIMITY TO A STALLED FRONTAL BOUNDARY ALONG THE NEBRASKA BORDER WILL BE BEST. TEMPERATURES TONIGHT WILL BE SIMILAR TO THE LOWS THIS MORNING WITH THE SAME GENERAL AIR MASS IN PLACE. LOOK FOR LOWS MAINLY DOWN INTO THE LOWER TO MID 70S(F) WITH A FEW UPPER 60S(F) POSSIBLE. HIGH TEMPERATURES WILL REMAIN HOT SUNDAY AS UPPER LEVEL RIDGING REBUILDS ACROSS THE CENTRAL PLAINS. A SURFACE TROUGH ACROSS WESTERN KANSAS WILL RETREAT BACK TO THE COLORADO BORDER BY EARLY SUNDAY RETURNING A MODEST LOW LEVEL SOUTHERLY FLOW INTO WESTERN KANSAS. THE NAM AND GFS SHOW H85 TEMPERATURES NOT CHANGING MUCH WITH MID TO UPPER 20S(C) ACROSS CENTRAL KANSAS TO THE NEAR 30C ALONG THE COLORADO BORDER. LOOK FOR HIGHS UP NEAR 100F ACROSS MUCH OF SOUTH CENTRAL AND SOUTHWEST KANSAS BY SUNDAY AFTERNOON. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 250 PM CDT SAT JUN 30 2012 LITTLE CHANGE IN THE OVERALL PATTERN IS EXPECTED. THE LONG RANGE MODELS ALL INDICATE THAT THE CENTER OF THE UPPER LEVEL RIDGE WILL GRADUALLY RETROGRADE BACK OVER KANSAS/NEBRASKA. THE QUESTION IS IF THE RIDGE WILL BE FAR ENOUGH NORTH THAT THE HOTTEST TEMPERATURES WILL BE ACROSS NORTHERN KANSAS AND NEBRASKA. IRREGARDLESS IT WILL CONTINUE HOT WITH ABOVE NORMAL TEMPERATURES. WITH WEAK FLOW ALOFT AND GENERALLY VERY HOT MID LEVEL TEMPERATURES THE PROSPECT FOR PRECIPITATION ACROSS MY CWA IS VERY LOW, ALTHOUGH NOT ZERO. BEYOND THIS PERIOD THERE STILL IS SOME INDICATION THAT THE RIDGE WILL RETROGRADE FAR ENOUGH WEST WITH SOME DEEPENING OF THE UPPER FLOW ACROSS THE EASTERN U.S. THAT A FROPA CAN BE EXPECTED. BASED ON MJO COMPOSITES AND FORECASTS, IT WOULD SEEM POSSIBLE THAT THIS COULD HAPPEN. BUT WITHOUT ANY CONFIDENCE THIS FAR OUT, WILL CONTINUE WITH ABOVE NORMAL TEMPERATURES AND BELOW NORMAL PRECIPITATION IN THE 8-14 DAY OUTLOOK PERIOD. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1210 PM CDT SAT JUN 30 2012 ISOLATED THUNDERSTORMS MAY BE POSSIBLE ALONG A SURFACE TROUGH ACROSS WESTERN KANSAS LATE THIS AFTERNOON AND EVENING...INCLUDING IN THE VICINITY OF ALL TAF SITES. OTHERWISE, VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES THROUGH EARLY SUNDAY MORNING. AS FOR WINDS, A SURFACE TROUGH ACROSS WESTERN KANSAS WILL RETREAT WEST NEAR THE COLORADO BORDER TONIGHT. AS A RESULT, LIGHT AND VARIABLE WINDS THIS AFTERNOON WILL BECOME SOUTHERLY 10 TO 15KT TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... DDC 72 100 74 102 / 20 0 10 10 GCK 70 100 73 101 / 20 0 10 10 EHA 70 100 72 100 / 20 10 10 10 LBL 70 100 73 101 / 20 0 10 10 HYS 73 101 75 101 / 20 0 10 0 P28 73 102 75 100 / 20 0 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JJOHNSON SHORT TERM...JJOHNSON LONG TERM...HUTTON AVIATION...JJOHNSON
Hazardous weather outlook, Jun 30, 4:20 AM CDT, 18 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 420 AM CDT SAT JUN 30 2012 KSZ030-031-043>046-061>066-074>081-084>090-010930- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 420 AM CDT SAT JUN 30 2012 /320 AM MDT SAT JUN 30 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A FEW SHOWERS AND ISOLATED THUNDERSTORMS WILL BE NEAR THE COLORADO BORDER EARLY THIS MORNING, BUT SHOULD DISSIPATE BY SUNRISE. NO SEVERE STORMS ARE EXPECTED. LATE THIS AFTERNOON AND INTO THE EARLY NIGHT, WIDELY SCATTERED THUNDERSTORMS AND SHOWERS ARE POSSIBLE JUST ABOUT ANYWHERE ACROSS SOUTHWEST KANSAS. NO SEVERE STORMS ARE ANTICIPATED AND LITTLE RAINFALL WILL REACH THE GROUND. HOWEVER, CLOUD TO GROUND LIGHTNING WILL BE THE MAIN HAZARD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ALONG AND NEAR THE COLORADO BORDER SUNDAY EVENING AND INTO EARLY SUNDAY NIGHT. SEVERE STORMS ARE NOT EXPECTED, BUT CLOUD TO GROUND LIGHTNING COULD BE A HAZARD. THE EXTENDED HOT PERIOD WITH MAXIMUM TEMPERATURES NEAR OR OVER 100F DEGREES WILL EXTEND THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 12
In the hours before
Special weather statement, Jun 30, 7:16 PM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 716 PM CDT SAT JUN 30 2012 KSZ044-045-063-064-077-010100- FINNEY-GRAY-HODGEMAN-LANE-NESS- 716 PM CDT SAT JUN 30 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FINNEY... NORTHEASTERN GRAY...SOUTHEASTERN LANE...SOUTHWESTERN NESS AND WESTERN HODGEMAN COUNTIES... AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES WEST OF JETMORE...MOVING WEST AT 5 MPH. WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3794 10034 3828 10031 3820 9994 3793 9999 TIME...MOT...LOC 0016Z 099DEG 5KT 3803 10008 WAH
Special weather statement, Jun 30, 8:04 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 804 PM CDT SAT JUN 30 2012 KSZ044-045-063-064-010145- FINNEY-HODGEMAN-LANE-NESS- 804 PM CDT SAT JUN 30 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FINNEY... NORTHWESTERN HODGEMAN...SOUTHEASTERN LANE AND SOUTHWESTERN NESS COUNTIES... AT 802 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES NORTHEAST OF KALVESTA...MOVING NORTHWEST AT 10 MPH. WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3836 10049 3851 10018 3816 10001 3810 10021 TIME...MOT...LOC 0104Z 144DEG 10KT 3822 10018 WAH
Special weather statement, Jun 30, 8:49 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
849 PM CDT SAT JUN 30 2012
KSZ030-031-045-046-010230-
ELLIS-NESS-RUSH-TREGO-
849 PM CDT SAT JUN 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR ELLIS...NORTHERN NESS...NORTHERN
RUSH AND TREGO COUNTIES...
AT 844 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GORHAM TO COLLYER...
OR ALONG A LINE EXTENDING FROM WALKER TO COLLYER...MOVING SOUTHEAST
AT 15 MPH.
WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3913 9903 3863 9903 3864 10021 3870 10022
3870 10016 3913 10015
TIME...MOT...LOC 0149Z 315DEG 15KT 3889 9903 3896 10009
WAHSpecial weather statement, Jun 30, 9:16 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
916 PM CDT SAT JUN 30 2012
KSZ043>045-063-010300-
FINNEY-LANE-NESS-SCOTT-
916 PM CDT SAT JUN 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR LANE...NORTHWESTERN FINNEY...
SCOTT AND WESTERN NESS COUNTIES...
AT 912 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM UTICA TO MODOC...
MOVING SOUTHEAST AT 25 MPH.
WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3870 10018 3833 9990 3816 10105 3837 10114
3870 10114
TIME...MOT...LOC 0216Z 317DEG 21KT 3863 10022 3845 10100
WAHSpecial weather statement, Jun 30, 9:48 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
948 PM CDT SAT JUN 30 2012
KSZ043>045-062>064-076>078-010330-
FINNEY-FORD-GRAY-HASKELL-HODGEMAN-KEARNY-LANE-NESS-SCOTT-
948 PM CDT SAT JUN 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR FINNEY...NORTHEASTERN HASKELL...
NORTHEASTERN KEARNY...NORTHERN GRAY...NORTHWESTERN FORD...
SOUTHEASTERN SCOTT...SOUTHERN LANE...SOUTHWESTERN NESS AND WESTERN
HODGEMAN COUNTIES...
AT 945 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BEELER TO 13 MILES
SOUTH OF AMY TO 8 MILES SOUTHWEST OF FRIEND...MOVING SOUTHEAST AT 35
MPH.
WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3794 9970 3779 10030 3762 10088 3823 10120
3834 10061 3848 10006
TIME...MOT...LOC 0248Z 336DEG 31KT 3836 10012 3825 10056
3812 10096
WAHSpecial weather statement, Jun 30, 10:28 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1028 PM CDT SAT JUN 30 2012 KSZ063-064-076>080-086>088-010415- CLARK-EDWARDS-FINNEY-FORD-GRAY-HASKELL-HODGEMAN-KIOWA-MEADE-SEWARD- 1028 PM CDT SAT JUN 30 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HASKELL...FORD...GRAY... HODGEMAN...NORTHEASTERN SEWARD...NORTHERN KIOWA...NORTHERN MEADE... NORTHWESTERN CLARK...SOUTHEASTERN FINNEY AND SOUTHWESTERN EDWARDS COUNTIES... AT 1027 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HANSTON TO 6 MILES SOUTH OF PIERCEVILLE...MOVING SOUTHEAST AT 35 MPH. WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS. LAT...LON 3763 9914 3714 10065 3793 10085 3826 9978 TIME...MOT...LOC 0328Z 333DEG 30KT 3807 9976 3779 10064 WAH
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:11 PM CDT | Special Weather Statement | DDC | Ellis | 49 min |
| Jun 30, 7:16 PM CDT | Special Weather Statement | DDC | Hodgeman | 44 min |
| Jun 30, 8:04 PM CDT | Special Weather Statement | DDC | Lane | 41 min |
| Jun 30, 8:49 PM CDT | Special Weather Statement | DDC | Ellis, Trego | 41 min |
| Jun 30, 9:16 PM CDT | Special Weather Statement | DDC | Lane, Scott | 44 min |
| Jun 30, 9:48 PM CDT | Special Weather Statement | DDC | Finney, Hodgeman | 42 min |
Nearby
Special Weather Statements in Kansas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.